Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 7, 1997, 8:09 AM CST for Angelina County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 7, 1997, 8:09 AM CST (14:09 UTC)
- Expired
- Feb 7, 1997, 9:00 AM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 8:30 AM CST | Hail 0.75 | Huntington, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WUUS1 KSHV 071412 RRA SVRSHV TXC005-071500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 809 AM CST FRI FEB 7 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 AM CST FOR THE FOLLOWING AREA... IN EAST TEXAS ...ANGELINA COUNTY AT 807 AM...DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM FROM LUFKIN TO 10 MILES SOUTH OF LUFKIN...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE OVER HUNTINTON DURING THE NEXT 15 MINUTES. THIS STORM WILL LIKELY PRODUCE HAIL TO ONE INCH IN DIAMETER. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 2:30 AM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Feb 7, 2:30 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CST FRI FEB 7 1997 STRONG SHORT WAVE TO MOVE FROM WEST TX THIS MORNING TO EASTERN OK BY 08/00Z...WITH STRONGEST VV AND ISENTROPIC LIFT TO SHIFT FROM NORTH CENTRAL TX THIS MORNING ACROSS LA AND AR THIS AFTERNOON. ETA DEVELOPS SURFACE LOW OVER SOUTH TX THIS MORNING AND TRACKS IT TO SOUTH CENTRAL LA BY 08/00Z...SHOULD BE SOME TSTMS TODAY AS 40 KNOT JET AT 850 MB MOVES ACROSS EAST TX AND INTO WESTERN LA THIS AFTN. PCPN SHOULD END OVER LA AND AR EARLY THIS EVENING. ETA CROSS SECTIONS INDICATE LOW CLOUDS TO HANG AROUND TONIGHT INTO SAT MORNING WITH MID AND HIGH LEVEL MOISTURE INVADING THE REGION AGAIN ON SATURDAY AHEAD OF NEXT LOW OVER SOUTHERN CA THAT WILL MOVE EAST SIMILIAR TO CURRENT SYSTEM AND SPREAD PCPN ACROSS AGAIN DURING THE EXTENDED PERIOD. WITH RAIN AND CLOUDS TEMPS SHOULD ONLY WARM 5 DEGREES OR SO AS WAS THE CASE ON THURSDAY. WILL NOT STRAY TO FAR FORM MOS. MAY SEE SOME BRIEF HEAVY RAINS BUT PROBABLY NOT WIDESPREAD ENOUGH TO MENTION. SHV 44/36/47 820 MLU 45/37/48 730 IV
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.